Volume 6, issue 1 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 5, 2007–2532
Issue 4, 1497–2006
Issue 3, 991–1495
Issue 2, 473–990
Issue 1, 1–472

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Twisted Alexander polynomials of periodic knots

Jonathan A Hillman , Charles Livingston and Swatee Naik

Algebraic & Geometric Topology 6 (2006) 145–169
Bibliography
1 C Adams, M Hildebrand, J Weeks, Hyperbolic invariants of knots and links, Trans. Amer. Math. Soc. 326 (1991) 1 MR994161
2 M Boileau, B Zimmermann, Symmetries of nonelliptic Montesinos links, Math. Ann. 277 (1987) 563 MR891592
3 K S Brown, Cohomology of groups, Graduate Texts in Mathematics 87, Springer (1994) MR1324339
4 G Burde, Über periodische Knoten, Arch. Math. $($Basel$)$ 30 (1978) 487 MR0645216
5 G Burde, H Zieschang, Knots, de Gruyter Studies in Mathematics 5, Walter de Gruyter & Co. (2003) MR1959408
6 J C Cha, Fibred knots and twisted Alexander invariants, Trans. Amer. Math. Soc. 355 (2003) 4187 MR1990582
7 N Chbili, The skein polynomial of freely periodic knots, Topology Appl. 121 (2002) 535 MR1909007
8 J I Cogolludo, V Florens, Twisted Alexander polynomials of plane algebraic curves, arXiv:math.GT/0504356
9 J F Davis, C Livingston, Alexander polynomials of periodic knots, Topology 30 (1991) 551 MR1133872
10 J F Davis, C Livingston, Periodic knots, Smith theory, and Murasugi's congruence, Enseign. Math. $(2)$ 37 (1991) 1 MR1115739
11 C H Dowker, M B Thistlethwaite, Classification of knot projections, Topology Appl. 16 (1983) 19 MR702617
12 A L Edmonds, Least area Seifert surfaces and periodic knots, Topology Appl. 18 (1984) 109 MR769284
13 S Friedl, T Kim, The Thurston norm, fibered manifolds and twisted Alexander polynomials, arXiv:math.GT/0505594
14 H Goda, T Kitano, T Morifuji, Reidemeister torsion, twisted Alexander polynomial and fibered knots, Comment. Math. Helv. 80 (2005) 51 MR2130565
15 H Goda, T Morifuji, Twisted Alexander polynomial for $\mathrm{SL}(2,\mathbb C)$-representations and fibered knots, C. R. Math. Acad. Sci. Soc. R. Can. 25 (2003) 97 MR2013157
16 R Hartley, Knots with free period, Canad. J. Math. 33 (1981) 91 MR608857
17 J A Hillman, New proofs of two theorems on periodic knots, Arch. Math. $($Basel$)$ 37 (1981) 457 MR643289
18 J A Hillman, On the Alexander polynomial of a cyclically periodic knot, Proc. Amer. Math. Soc. 89 (1983) 155 MR706531
19 J Hillman, Algebraic invariants of links, Series on Knots and Everything 32, World Scientific Publishing Co. (2002) MR1932169
20 J Hoste, M Thistlethwaite, Knotscape
21 B J Jiang, S C Wang, Twisted topological invariants associated with representations, from: "Topics in knot theory (Erzurum, 1992)", NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 399, Kluwer Acad. Publ. (1993) 211 MR1257911
22 P Kirk, C Livingston, Twisted Alexander invariants, Reidemeister torsion, and Casson–Gordon invariants, Topology 38 (1999) 635 MR1670420
23 P Kirk, C Livingston, Twisted knot polynomials: inversion, mutation and concordance, Topology 38 (1999) 663 MR1670424
24 T Kitano, Twisted Alexander polynomial and Reidemeister torsion, Pacific J. Math. 174 (1996) 431 MR1405595
25 T Kitano, M Suzuki, A partial order in the knot table, University of Tokyo Graduate School of Mathematical Sciences, UTMS 2005–7 (March 8, 2005)
26 K Kodama, M Sakuma, Symmetry groups of prime knots up to 10 crossings, from: "Knots 90 (Osaka, 1990)", de Gruyter (1992) 323 MR1177431
27 W P Li, L Xu, Counting $\mathrm{SL}_2(\mathbf{F}_{2^s})$ representations of torus knot groups, Acta Math. Sin. $($Engl. Ser.$)$ 19 (2003) 233 MR1987793
28 X S Lin, Representations of knot groups and twisted Alexander polynomials, Acta Math. Sin. $($Engl. Ser.$)$ 17 (2001) 361 MR1852950
29 C Livingston, J C Cha, KnotInfo: Table of Knots
30 T Morifuji, A Torres condition for twisted Alexander polynomials, arXiv:math.GT/0412434
31 T Morifuji, A twisted invariant for finitely presentable groups, Proc. Japan Acad. Ser. A Math. Sci. 76 (2000) 143 MR1801675
32 K Murasugi, On periodic knots, Comment. Math. Helv. 46 (1971) 162 MR0292060
33 S Naik, Periodicity, genera and Alexander polynomials of knots, Pacific J. Math. 166 (1994) 357 MR1313460
34 S Naik, New invariants of periodic knots, Math. Proc. Cambridge Philos. Soc. 122 (1997) 281 MR1458233
35 J H Przytycki, On Murasugi's and Traczyk's criteria for periodic links, Math. Ann. 283 (1989) 465 MR985242
36 M Sakuma, On the polynomials of periodic links, Math. Ann. 257 (1981) 487 MR639581
37 M Sakuma, Non-free-periodicity of amphicheiral hyperbolic knots, from: "Homotopy theory and related topics (Kyoto, 1984)", Adv. Stud. Pure Math. 9, North-Holland (1987) 189 MR896954
38 A Tamulis, Knots of ten or fewer crossings of algebraic order 2, J. Knot Theory Ramifications 11 (2002) 211 MR1895371
39 P Traczyk, $10_{101}$ has no period 7: a criterion for periodic links, Proc. Amer. Math. Soc. 108 (1990) 845 MR1031676
40 H F Trotter, Periodic automorphisms of groups and knots, Duke Math. J. 28 (1961) 553 MR0133820
41 M Wada, Twisted Alexander polynomial for finitely presentable groups, Topology 33 (1994) 241 MR1273784
42 J Weeks, SnapPea
43 Y Yokota, The skein polynomial of periodic knots, Math. Ann. 291 (1991) 281 MR1129368